Ototoxicity associated with oxaliplatin in a patient with pancreatic cancer

Sun Young Oh, Nawal Wasif, Marie Carmel Garcon, Gladys Rodriguez, Muhammad Wasif Saif

Research output: Contribution to journalLetter

5 Scopus citations

Abstract

Context Oxaliplatin, a third-generation platinum derivative is commonly used for the treatment of colorectal cancer, pancreatic cancer, upper gastrointestinal cancer, hepatobiliary cancer, and ovarian cancer. Neurotoxicity is the dose limiting toxicity and ototoxicity is very rare, less than 1% of patients. Case report We present a case of a female patient with locally advanced unresectable pancreatic cancer who developed hearing loss after receiving oxaliplatin and gemcitabine. The dose of oxaliplatin was reduced but continued due to clinical benefit and radiological response. Discussion To the best of our knowledge, this is the third case report of oxaliplatin-induced ototoxicity. Ototoxicity seems to be a rare complication of oxaliplatin therapy. Regardless of its rare occurrence, clinicians should be aware of this severe complication and be diligent in monitoring patients' clinical symptoms.

Original languageEnglish (US)
Pages (from-to)676-679
Number of pages4
JournalJournal of the Pancreas
Volume14
Issue number6
StatePublished - Nov 18 2013
Externally publishedYes

Keywords

  • Deafness
  • Hearing loss
  • Oxaliplatin
  • Pancreatic neoplasms
  • Peripheral nervous system diseases

ASJC Scopus subject areas

  • Endocrinology, Diabetes and Metabolism
  • Hepatology
  • Endocrinology

Fingerprint Dive into the research topics of 'Ototoxicity associated with oxaliplatin in a patient with pancreatic cancer'. Together they form a unique fingerprint.

  • Cite this

    Oh, S. Y., Wasif, N., Garcon, M. C., Rodriguez, G., & Saif, M. W. (2013). Ototoxicity associated with oxaliplatin in a patient with pancreatic cancer. Journal of the Pancreas, 14(6), 676-679.